Alert archive / Florida / Dense Fog Advisories in 2021
Dense Fog Advisory 37, NWS Mobile, AL
NWS Mobile, AL issued this dense fog advisory at Dec 10, 2021, 1:19 PM CST for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Dec 10, 2021, 7:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2021, 1:19 PM CST (19:19 UTC)
- In effect from
- Dec 10, 2021, 7:00 PM CST
- Expired
- Dec 11, 2021, 8:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1447 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.9
The text
As transmitted.
416 WWUS74 KMOB 101919 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 119 PM CST Fri Dec 10 2021 ALZ263>266-FLZ202-204-206-110400- /O.NEW.KMOB.FG.Y.0037.211211T0100Z-211211T1400Z/ Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal- Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 119 PM CST Fri Dec 10 2021 ...DENSE FOG ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 AM CST SATURDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...In Alabama, Mobile Central, Baldwin Central, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...From 7 PM this evening to 8 AM CST Saturday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
1 follow-up statement
280 WWUS74 KMOB 110402 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1002 PM CST Fri Dec 10 2021 ALZ263>266-FLZ202-204-206-111400- /O.CON.KMOB.FG.Y.0037.000000T0000Z-211211T1400Z/ Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal- Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 1002 PM CST Fri Dec 10 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST SATURDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...In Alabama, Mobile Central, Baldwin Central, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...From 7 PM this evening to 8 AM CST Saturday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Dec 10, 12:29 PM CST, 50 minutes earlier.
Area forecast discussion, Dec 10, 12:29 PM CST, 50 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1229 PM CST Fri Dec 10 2021
.NEAR TERM /Now Through Saturday/...A large upper trof advances
across the Plains through this evening, then much of the upper trof
ejects into the interior eastern states through Saturday while the
remaining weaker portion of the upper trof advances more slowly into
the south central states. An associated surface low currently
located to the lee of the Rockies over the central Plains deepens
while moving off across the Great Lakes, and in the process brings
a cold front through the forecast area between near midday
Saturday to approximately early Saturday evening. With the main
system lifting well off to the north, this means that deep layer
forcing will be steadily weakening as the front moves through our
area, and instability also will be decreasing. While 0-6 km bulk
shear values of 45-55 knots will be present along and ahead of the
front, SBCAPE values of initially 500-1000 J/kg diminish during
the afternoon such that the potential for strong to severe
convection looks to be confined to west of I-65. The Storm
Prediction Center has a Marginal Risk of severe storms along and
west of I-65 which matches this assessment well. Convection
Allowing Models (CAMS) also support this weakening trend as the
front moves through. There will be some potential for a few strong
storms during the remainder of this afternoon and also late Saturday
morning prior to the arrival of the front, but otherwise
unfavorable lapse rates seen in model soundings should preclude a
risk of strong storms. Highs this afternoon will be in the upper
70s to around 80. This will be near the record high of 80 at
Mobile (MOB) and the record of 78 at Pensacola (PNS) has already
been beat as current temperatures at PNS are 79F. Lows tonight
will be rather mild and range from the mid 60s inland to the upper
60s near the coast. Highs on Saturday will be mostly in the mid to
upper 70s and may beat the current record of 77 at PNS and at
least be near near the current record of 78 at MOB. For rain
chances, will have slight chance pops tonight for some isolated
convection then categorical pops follow for most of the area on
Saturday. A moderate risk of rip currents this afternoon will be
followed by a high risk of rip currents beginning this evening.
May need to issue a Dense Fog Advisory for bays and sounds
beginning this evening, but confidence in dense fog over land
portions of the area is not sufficient for an advisory at this
point. Have included patchy dense fog for the entire area
overnight for now. /29
&&
.AVIATION...
18Z issuance...MVFR to VFR ceilings over the area, including IFR
to to MVFR ceilings at the coast, are expected to lower to LIFR to
IFR areawide overnight with VLIFR conditions in fog possible.
Ceilings improve to MVFR Saturday morning with the fog
dissipating. Isolated convection will be possible through tonight,
then scattered showers and storms are expected to develop Saturday
morning. Southerly winds of 10 to 15 knots diminish to 5 to 10
knots this evening, then become southwest 10 to 15 knots Saturday
morning. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from 6 PM CST this evening through late
Saturday night for ALZ265-266.
FL...High Rip Current Risk from 6 PM CST this evening through late
Saturday night for FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Dec 10, 11:10 AM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
1110 AM CST Fri Dec 10 2021
ALZ052-261-101800-
Washington AL-Mobile Inland AL-
1110 AM CST Fri Dec 10 2021
...A strong thunderstorm will impact portions of northwestern Mobile
and southeastern Washington Counties through NOON CST...
At 1109 AM CST, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles northwest of Gulfcrest, or 8 miles west
of Citronelle, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Citronelle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3103 8843 3111 8842 3128 8816 3124 8801
3109 8802 3100 8837
TIME...MOT...LOC 1709Z 236DEG 24KT 3105 8836
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHLocal storm report, Dec 10, 12:39 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1239 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD 5 NE ROSINTON 30.66N 87.64W
12/10/2021 BALDWIN AL BROADCAST MEDIA
RIVER ROAD WAS WASHED OUT NEAR BRADY ROAD
DUE TO A RAPID RISE OF THE NEARBY STYX
RIVER. THE NEARBY STYX RIVER GAUGE AT SMITHS
LANDING ROSE 10 FEET FROM 11PM TO 9AM.
&&
JFBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 8:37 PM CST | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Dec 9, 9:38 PM CST | Special Weather Statement | MOB | Mobile | 52 min |
| Dec 9, 10:34 PM CST | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Dec 9, 11:17 PM CST | Dense Fog Advisory | MOB | Baldwin, Mobile | 10 hr |
| Dec 9, 11:34 PM CST | Flash Flood Warning | MOB | Baldwin | 6 hr |
| Dec 10, 6:23 AM CST | River Flood Warning | MOB | Baldwin | 25 hr |
| Dec 10, 11:10 AM CST | Special Weather Statement | MOB | Washington | 50 min |
| Dec 10, 1:19 PM CST | Marine Dense Fog Advisory | MOB | 22 hr | |
| Dec 10, 2:21 PM CST | Small Craft Advisory | MOB | 42 hr | |
| Dec 10, 12:01 AM CST | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Dec 10, 1:16 AM CST | Special Weather Statement | MOB | Santa Rosa | 44 min |
| Dec 10, 2:05 AM CST | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
Nearby
Dense Fog Advisories in Florida, 2021Dense Fog Advisories in Alabama, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.